Alert archive / Minnesota / River Flood Warnings in 2014

River Flood Warning 24, NWS Grand Forks, ND

April 28, 2014Norman County, Minnesota; Traill County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Apr 28, 2014, 3:22 PM CDT for Norman County, Minnesota; Traill County, North Dakota. It took effect at May 2, 2014, 11:30 AM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 3:22 PM CDT (20:22 UTC)
In effect from
May 2, 2014, 11:30 AM CDT
Expired
May 4, 2014, 5:30 AM CDT
In force
42 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

Counties Norman County, MN, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 37 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Halstad (HILN8). The gauge peaked at 22.92 ft at May 2, 2014, 11:00 PM CDT.

actionminormoderate10203004/2804/2904/3005/0105/0205/0305/0405/05
Action stage
24 ft
Minor stage
26 ft
Moderate stage
32 ft
Major stage
37.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05064500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WGUS43 KFGF 282022
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
322 PM CDT MON APR 28 2014

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
   FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH
DAKOTA...

  NEW FLOODING IS FORECAST TO OCCUR AT...
  *  HALSTAD...ON THE RED RIVER...IN NORMAN AND TRAILL COUNTIES.
  
...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
   FLOOD WARNING (EXTENSION) FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

*  WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES.

  * FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY AND 
  INCREASED IN DURATION FOR...
  
*  WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES.

  FORECAST FLOODING HAS INCREASED IN DURATION FOR...
  *  WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES.
  

. RECENT AND FORECAST RAINS WILL PUSH THE RED RIVER OF THE NORTH TO
FLOOD STAGE AT HALSTAD AND FROM MINOR TO MODERATE FLOOD STAGE AT
WAHPETON/BRECKENRIDE. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-282122-
/O.EXT.KFGF.FL.W.0018.140429T0345Z-140503T2230Z/
/WHNN8.2.ER.140429T0345Z.140430T1200Z.140502T1630Z.NO/
322 PM CDT MON APR 28 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR...
* ...WAHPETON...ON THE RED RIVER.
* FROM THIS EVENING TO SATURDAY AFTERNOON.
* AT  2:30 PM MONDAY THE STAGE WAS 10.0 FEET. 
* MODERATE FLOOD STAGE IS 13.0 FEET.
* FOR THE NEXT 7 DAYS...MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY NIGHT AND CONTINUE TO 
  RISE TO NEAR 13.2 FEET BY WEDNESDAY MID-MORNING. THE RIVER WILL   N
  THEN FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.

&&

LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684

$$

MNC107-NDC097-282122-
/O.NEW.KFGF.FL.W.0024.140503T1030Z-000000T0000Z/
/HILN8.1.ER.140503T1030Z.140504T1200Z.000000T0000Z.NO/
322 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
 NEW FLOOD WARNING FOR...
* ...HALSTAD...ON THE RED RIVER.
* FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE.
* AT  2:30 PM MONDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOOD STAGE IS 26.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 27.0 FEET BY SUNDAY MID-MORNING.

&&

LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698

$$
3 follow-up statements
636 
WGUS83 KFGF 291600
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1100 AM CDT TUE APR 29 2014


...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES
  * HALSTAD...ON THE RED RIVER...IN NORMAN AND TRAILL COUNTIES
  * ABERCROMBIE...ON THE WILD RICE RIVER (ND)...IN RICHLAND COUNTY

...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * FARGO...ON THE RED RIVER ...IN CLAY AND CASS COUNTIES

.MODERATE FLOODING IS OCCURRING ON THE WILD RICE RIVER AT
ABERCROMBIE AND IS EXPECTED TO OCCUR ON THE RED RIVER AT WAHPETON
AND FARGO. MINOR FLOODING IS EXPECTED TO OCCUR AT HALSTAD...BUT
THE UNCERTAINTY IS MUCH GREATER AS THE RIVER IS NOT FORECAST
TO REACH MINOR FLOOD LEVELS UNTIL FRIDAY MAY 2. ALTHOUGH SOME
LIGHT RAIN SHOWERS MAY OCCUR LATE TONIGHT...VERY LITTLE RAINFALL
IS EXPECTED.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-301600-
/O.EXT.KFGF.FL.W.0018.000000T0000Z-140504T0000Z/
/WHNN8.2.ER.140429T0315Z.140430T1200Z.140502T1800Z.NO/
1100 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR...
* ...WAHPETON...ON THE RED RIVER.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM TUESDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MODERATE 
  FLOODING IS FORECAST.
* MODERATE FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER MAY RISE ABOVE MODERATE FLOOD STAGE 
  WEDNESDAY MID-MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
  EARLY FRIDAY AFTERNOON.
* THE RIVER IS FORECAST TO CREST BETWEEN 12.5 AND 13.5 FEET
  ON WEDNESDAY.
* IMPACT STATEMENT(S) - AT 13.0 FEET, START TO PUT-UP FLOOD WALL IF 
  RIVER FORECAST TO GO ABOVE 15 FEET (BRECK).

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/30  05/01  05/02  05/03  05/04  05/05  05/06

RED RIVER
  WAHPETON          13.1   12.7   11.4    9.8    8.8    8.4    8.2


LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684


$$

MNC027-NDC017-301600-
/O.CON.KFGF.FL.W.0015.000000T0000Z-000000T0000Z/
/FGON8.2.ER.140428T2218Z.140502T1800Z.000000T0000Z.NO/
1100 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR...
* ...FARGO...ON THE RED RIVER.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM TUESDAY THE STAGE WAS 21.4 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MODERATE 
  FLOODING IS FORECAST.
* MODERATE FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER MAY RISE ABOVE MODERATE FLOOD STAGE AROUND 
  NOONTIME WEDNESDAY.
* THE RIVER IS FORECAST TO CREST BETWEEN 27.5 AND 29.5 FEET
  LATER THIS WEEK.
* IMPACT STATEMENT(S) - AT 30.0 FEET, MAJOR FLOOD STAGE. FARGO...
  FLOODING AT 2ND AND 3RD AVENUE NORTH AREAS. 2ND STREET SOUTH CLOSED
  BETWEEN MAIN AVENUE AND 4TH STREET. TEMPORARY DIKE CONSTRUCTED ON 
  OAK STREET DIKEFROM 87TH AV. N TO 11TH AV. N. MOORHEAD...WATER 
  CROSSES ENTRANCE ROAD TO GOOSEBERRY MOUNDS PARK.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/30  05/01  05/02  05/03  05/04  05/05  05/06

RED RIVER
  FARGO             25.0   27.6   28.9   29.0   28.2   26.0   23.3


LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671


$$

MNC107-NDC097-301600-
/O.EXT.KFGF.FL.W.0024.140502T1500Z-140507T0959Z/
/HILN8.1.ER.140502T1500Z.140503T1800Z.140506T0359Z.NO/
1100 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HALSTAD...ON THE RED RIVER.
* FROM FRIDAY MORNING TO WEDNESDAY MAY 07...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:30 AM TUESDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 27.0 FEET BY EARLY SATURDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY NIGHT.
* THE RIVER IS FORECAST TO CREST AT 27.0 ON EARLY SATURDAY AFTERNOON.
* IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/30  05/01  05/02  05/03  05/04  05/05  05/06

RED RIVER
  HALSTAD           21.4   23.8   25.8   26.9   27.0   26.8   25.5


LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698


$$

NDC077-301600-
/O.EXT.KFGF.FL.W.0022.000000T0000Z-140506T0130Z/
/ABRN8.2.ER.000000T0000Z.140501T0000Z.140504T1930Z.NO/
1100 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR...
* ...ABERCROMBIE...ON THE WILD RICE RIVER (ND).
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM TUESDAY THE STAGE WAS 14.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...
  MODERATE FLOODING IS FORECAST.
* MODERATE FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO AROUND 16.5 FEET SOMETIME 
  WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY AFTERNOON.
* THE RIVER IS FORECAST TO CREST BETWEEN 16 AND 17 FEET
  SOMETIME WEDNESDAY EVENING.
* IMPACT STATEMENT(S) - AT 16.0 FEET, BANKFULL STAGE AT GAGE.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/30  05/01  05/02  05/03  05/04  05/05  05/06

WILD RICE RIVER
  ABERCROMBIE       16.2   16.5   15.8   13.1   10.6    8.9    7.5


LAT...LON 4611 9712 4612 9664 4663 9679 4663 9696


$$
SPEICHER
958 
WGUS83 KFGF 301654
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1154 AM CDT WED APR 30 2014


...THE FLOOD WARNING CONTINUES FOR THE RED RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * HALSTAD...IN NORMAN AND TRAILL COUNTIES
  * EAST GRAND FORKS...IN POLK AND GRAND FORKS COUNTIES
  * OSLO...IN MARSHALL...WALSH...POLK AND GRAND FORKS COUNTIES

.THE CREST OF THE RAINFALL RUNOFF OF THE LAST WEEK IS WORKING INTO
THE NORTHERN VALLEY WITH A WEEKEND CREST AT HALSTAD EXPECTED IN THE
26 TO 27.5 FT RANGE. THEN INTO THE GRAND FORKS AND OSLO AREAS RISING
TO NEAR 32 FEET CRESTING EARLY NEXT WEEK. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC107-NDC097-011654-
/O.EXT.KFGF.FL.W.0024.140502T1630Z-140507T0200Z/
/HILN8.1.ER.140502T1630Z.140503T1800Z.140505T2000Z.NO/
1154 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HALSTAD...ON THE RED RIVER.
* FROM FRIDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 26.8 FEET BY SATURDAY EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

RED RIVER
  HALSTAD           23.7   25.7   26.7   26.8   26.3   25.0   23.2


LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698


$$

MNC119-NDC035-011653-
/O.CON.KFGF.FL.W.0026.140501T0224Z-000000T0000Z/
/EGFM5.1.ER.140501T0224Z.140505T0000Z.000000T0000Z.NO/
1154 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...EAST GRAND FORKS...ON THE RED RIVER.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 27.0 FEET. 
* MINOR FLOOD STAGE IS 28.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY NIGHT AND CONTINUE 
  TO RISE TO NEAR 32.5 FEET BY SUNDAY EVENING.
* IMPACT STATEMENT(S) - AT 33.0 FEET, AGRICULTURAL FLOODING BEGINS 
  ALONG THE RED RIVER OF THE NORTH BETWEEN GRAND FORKS (RIVER MILE 
  296) AND OSLO (RIVER MILE 271).

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

RED RIVER
  EAST GRAND FORKS  28.7   30.3   31.6   32.3   32.5   32.5   31.9


LAT...LON 4768 9674 4807 9698 4810 9719 4767 9699


$$

MNC089-119-NDC035-099-011653-
/O.CON.KFGF.FL.W.0027.140501T1000Z-000000T0000Z/
/OSLM5.2.ER.140501T1000Z.140505T1800Z.000000T0000Z.NO/
1154 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...OSLO...ON THE RED RIVER.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 24.2 FEET. 
* MODERATE FLOOD STAGE IS 30.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 32.5 FEET BY MONDAY EARLY AFTERNOON.


&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

RED RIVER
  OSLO              26.2   28.8   30.9   32.0   32.4   32.5   32.5


LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725


$$
019 
WGUS83 KFGF 011518
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1018 AM CDT THU MAY 1 2014

...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * HALSTAD...ON THE RED RIVER...IN NORMAN AND TRAILL COUNTIES
  * HENDRUM...ON THE WILD RICE RIVER (MN)...IN NORMAN COUNTY

.THE UPDATED FORECAST FOR THE RED RIVER AT HALSTAD IS NOW BELOW FLOOD
STAGE SO THE WARNING HAS BEEN CANCELLED. LIKEWISE WITH LESS BACKWATER
ON THE WILD RICE RIVER AT HENDRUM THE WARNING HAS BEEN CANCELLED. 


THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC107-NDC097-011548-
/O.CAN.KFGF.FL.W.0024.000000T0000Z-140507T0200Z/
/HILN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 AM CDT THU MAY 1 2014

THE FLOOD WARNING IS CANCELLED FOR...
* ...HALSTAD...ON THE RED RIVER.
* AT  9:30 AM THURSDAY THE STAGE WAS 22.5 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 25.5 FEET 
  SATURDAY EVENING.
* IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         05/02  05/03  05/04  05/05  05/06  05/07  05/08

RED RIVER
  HALSTAD           24.0   25.2   25.5   25.0   23.7   22.0   20.2


LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698


$$

MNC107-011548-
/O.CAN.KFGF.FL.W.0023.000000T0000Z-140507T2230Z/
/HNDM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 AM CDT THU MAY 1 2014

THE FLOOD WARNING IS CANCELLED FOR...
* ...HENDRUM...ON THE WILD RICE RIVER (MN).
* AT  9:30 AM THURSDAY THE STAGE WAS 16.7 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 19.0 FEET 
  SATURDAY EVENING.
* IMPACT STATEMENT(S) - AT 20.0 FEET, FLOOD WARNING STAGE...MINOR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         05/02  05/03  05/04  05/05  05/06  05/07  05/08

WILD RICE RIVER
  HENDRUM           17.1   18.8   19.0   18.3   16.9   15.6   14.2


LAT...LON 4734 9683 4724 9684 4715 9673 4722 9653 4732 9656


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 28, 12:45 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 28, 12:45 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1245 PM CDT MON APR 28 2014

.UPDATE...
ISSUED AT 950 AM CDT MON APR 28 2014

FORECAST CONTINUES TO UNFOLD AS EXPECTED. MINOR UPDATES INCLUDE
RAISING POPS TO 100% WHERE RAIN IS CERTAIN TO OCCUR...AND SLIGHTLY
RAISING QPF VALUES CONSIDERING INCOMING 12Z GUIDANCE. THINKING
THAT THE RAIN WILL BECOME LESS ORGANIZED LATER THIS AFTERNOON INTO
THE EVENING HOURS FOR A PERIOD OF TIME...BUT WILL NOT MESS WITH
POPS/WX AS MOST AREAS WILL STILL RECEIVE MEASURABLE PRECIP.

THE OTHER CHALLENGE FOR TODAY WILL BE THE NE FA (BAUDETTE AREA).
THIS AREA IS CURRENTLY DRY...AND MAY NOT SEE MUCH PRECIP AT ALL.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 335 AM CDT MON APR 28 2014

THE MAIN FORECAST FOCUS WILL BE CONTINUED PRECIP CHANCES TODAY AND
TONIGHT.

WATER VAPOR IMAGERY THIS MORNING SHOWS THE WELL-DEFINED MID-LEVEL
CYCLONE OVER NEBRASKA...WITH MOISTURE ROTATING NORTHWARD ON THE
EASTERN FLANK OF THE SYSTEM...AND THE STRONGER CONVECTION WELL TO
THE SOUTHEAST. THE CURRENT BAND OF RAIN CONTINUES TO LIFT ACROSS
THE NORTHERN FORECAST AREA...WITH A BREAK TO THE SOUTH. BASED ON
SFC OBS...SOME MIXED PRECIP MAY BE OCCURRING FROM NC ND INTO THE
DVL BASIN.

MORE RAIN CONTINUES TO DEVELOP ACROSS S MN/IOWA WHICH WILL LIFT TO
THE NORTH AND WEST TODAY BRINGING WIDESPREAD RAINFALL TO THE
REGION...WITH ADDITIONAL AMOUNTS OVER AN INCH POSSIBLE. THE AREA
MOST LIKELY TO MISS OUT ON THE MAJORITY OF THE PRECIP WILL BE UP
TOWARDS THE LAKE OF THE WOODS AREA...WITH THE MODEL CONSENSUS
SUGGESTING THE HEAVIEST PRECIP FROM THE NORTHERN VALLEY SOUTHEAST
INTO CENTRAL MN. VERY DRY AIR IS STILL IN PLACE UP TOWARDS FLAG
ISLAND...SO THERE COULD BE A SHARP CUT-OFF IN PRECIP UP IN THIS
AREA...WITH EVEN SOME DRYING FROM THE NORTHEAST LATE IN THE DAY. SO
POP TRENDS WILL NEED TO BE FINE-TUNED IN LATER UPDATES. WINDS WILL BE
BRISK FROM THE EAST...WITH TEMPS NOT MOVING MUCH TODAY WITH THE
WIDESPREAD PRECIP AND CLOUDS.

BY TONIGHT...AN UPPER JET/SHORTWAVE WILL NOSE INTO THE OHIO
VALLEY...SHUNTING THE BETTER MOISTURE EASTWARD. AT THE SAME
TIME...DRY AIR WILL WORK IN FROM THE NORTHEAST. PRECIP SHOULD END
TO THE NORTH WITH SOME LIGHT PRECIP REMAINING FARTHER SOUTH. AS
TEMPS COOL...PRECIP COULD MIX WITH OR CHANGE TO SNOW...WITH
PERHAPS SOME LIGHT ACCUMULATIONS IN AREAS.

TUESDAY LOOKS TO BE DRY OVER MUCH OF THE AREA WITH NORTHERLY
FLOW. THE POSSIBLE EXCEPTION COULD BE ALONG THE SD BORDER INTO WC
MN CLOSER TO THE LOW. WITH SOME SUN...TEMPS COULD CREEP UP TOWARDS
50...ALTHOUGH WINDS WILL REMAIN ON THE STRONG SIDE WITH COLD ADVECTION.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 335 AM CDT MON APR 28 2014

AS THE STACKED LOW PRESSURE SYSTEM SLOWLY PUSHES TOWARDS THE GREAT
LAKES TUES NIGHT/WEDNESDAY AND SHORTWAVE ENERGY ROTATES AROUND THE
CIRCULATION...PRECIP CHANCES WILL INCREASE FROM THE WEST. BY THIS
TIME...THE BETTER LOW-LEVEL MOISTURE TRANSPORT WILL BE WELL EAST...SO
TOTALS WOULD BE LIGHT. THE GFS IS A BIT WETTER AND BRINGS THE PRECIP
FARTHER WEST...WHILE THE ECMWF KEEPS MOST OF THE PRECIP IN MN. IT
MAY BE JUST COLD ENOUGH FOR SOME SNOW TUES NIGHT INTO
WEDNESDAY...BUT ACCUMULATIONS WOULD BE LIGHT. WITH THE UPPER PATTERN
CHANGING LITTLE...WEDNESDAY WILL BE ANOTHER COOL DAY WITH HIGHS IN
THE 40S AND A TIGHT SFC GRADIENT KEEPING WINDS QUITE BREEZY FROM THE
NORTH.

FOR THURSDAY THROUGH SUNDAY...EXPECT THE CONTINUATION OF TEMPS BELOW
NORMAL ALONG WITH PERIODIC CHANCES FOR RAIN SHOWERS. THERE COULD
EVEN BE SOME SNOW MIXING IN AT TIMES OVERNIGHT...BUT OVERALL ANY
PRECIP SHOULD REMAIN LIQUID. ANY PRECIP SHOULD ALSO BE LIGHT...WITH
DEEPER MOISTURE WELL TO OUR SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1245 PM CDT MON APR 28 2014

CHALLENGE WILL BE NOT CHASING OBSERVATIONS THROUGH THIS EVENING.
OVERALL...A CLOUDY WET PERIOD WITH CEILINGS RANGING FROM IFR AT
KDVL TO MVFR FOR VALLEY AIRFIELDS AND VFR AT KTVF/KBJI...WHICH ARE
ALONG NORTHEAST EXTENT OF EXPANSIVE AREA OF LIGHT TO MODERATE RAIN.
FOR THE MOST PART...VISIBILITY SHOULD BE 6 SM OR GREATER...BUT
REDUCTIONS INTO THE 3 TO 5 SM RANGE POSSIBLE WITH HEAVIER SHOWERS.
EASTERLY WINDS WILL REMAIN BREEZY WITH OCCASIONAL GUSTS TO 25 KTS.
SIGNIFICANT DRYING IS EXPECTED FROM NORTH TO SOUTH OVERNIGHT AND
SHOULD PUT A TEMPORARY END TO THE RAIN. TIMING OF THIS DRYING
DIFFICULT AND WILL LIKELY NEED UPDATING. IFR/MVFR CEILINGS MAY ALSO
BRIEFLY BREAK UP AND THIS WILL BE SOMETHING TO WATCH. WINDS WILL
SHIFT TO A MORE NORTHEASTERLY DIRECTION WITH PERSISTENT GUSTS UP TO
25 KTS.

&&

.HYDROLOGY...
ISSUED AT 1245 PM CDT MON APR 28 2014

RECENT AND STILL TO COME RAINFALL HAS HAD AN IMPACT ON AREA RIVER
STAGES...WHICH WILL CONTINUE DURING THE WEEK AHEAD.  OF NOTE IS A
FORECAST OF MODERATE FLOOD STAGE ALONG THE RED RIVER AT FARGO AND
WILD RICE (ND) AT ABERCROMBIE. IT WILL TAKE 2 TO 4 DAYS TO RISE
ABOVE THESE LEVELS AT THESE POINTS.  MINOR FLOODING WILL CONTINUE OR
IS FORECAST ALONG THE BUFFALO RIVER NEAR SABIN...HAWLEY AND
DILWORTH. OTHERWISE...CURRENT UNCERTAINTY WITH QPF HAS MADE A RIVER
FLOOD WATCH A PRUDENT PLAY ALONG THE STRETCH OF THE RED RIVER AT
EAST GRAND FORKS AND OSLO.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...TG
SHORT TERM...MAKOWSKI
LONG TERM...DK/MAKOWSKI
AVIATION...ROGERS
HYDROLOGY...WJB
Hazardous weather outlook, Apr 28, 4:10 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
410 AM CDT MON APR 28 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-290915-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
410 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAINFALL IS EXPECTED TODAY INTO TONIGHT...WITH OVER AN
INCH OF ACCUMULATION POSSIBLE FROM THE DEVILS LAKE BASIN THROUGH
THE RED RIVER VALLEY INTO MINNESOTA LAKES COUNTRY. RAIN COULD MIX
WITH OR CHANGE TO SNOW TONIGHT...WITH LIGHT ACCUMULATIONS POSSIBLE
IN SOME LOCATIONS. HOWEVER...PRECIPITATION CHANCES WILL DIMINISH
FROM THE NORTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODIC CHANCES FOR LIGHT RAIN...WITH LIGHT SNOW
POSSIBLE AT TIMES. ANY SNOWFALL ACCUMULATIONS WOULD BE QUITE
LIGHT.

IN ADDITION...RUN OFF FROM THE EARLY WEEK RAINFALL WILL CAUSE
RISES ON AREA RIVERS. SOME LOCATIONS ON THE RED RIVER AND AREA
TRIBUTARIES MAY RISE INTO FLOOD STAGE THIS WEEK. PLEASE SEE THE
LATEST RIVER FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:56 PM CDTRiver Flood WarningFGFWilkin4 days
Apr 27, 9:56 PM CDTRiver Flood WarningFGFMarshall, Polk6 days
Apr 27, 9:56 PM CDTRiver Flood WarningFGFClay6 days
Apr 27, 9:56 PM CDTRiver Flood WarningFGFKittson7 days
Apr 28, 10:51 AM CDTRiver Flood WatchFGFPolk6 days
Apr 28, 10:51 AM CDTRiver Flood WatchFGFMarshall, Polk6 days
Apr 28, 12:43 PM CDTRiver Flood WatchFGFNorman4 days
Apr 28, 3:05 PM CDTRiver Flood WarningFGFNorman3 days
Apr 28, 10:33 AM CDTRiver Flood WarningFGFRichland6 days

Nearby

River Flood Warnings in Minnesota, 2014River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.